Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2005, 4:30 PM MDT for Pueblo County, Colorado. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 26, 2005, 4:55 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:35 PM MDT | HAIL 0.75 | 6 Nw Rye, CO | |
| Jul 26, 4:40 PM MDT | HAIL 0.75 | Rye, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 262230
SVRPUB
COC101-262330-
/O.NEW.KPUB.SV.W.0149.050726T2230Z-050726T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO.
* UNTIL 530 PM MDT.
* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
SAN ISABEL...OR 28 MILES NORTHWEST OF WALSENBURG...AND WAS MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RYE BY 500 PM MDT.
OVER COLORADO CITY BY 510 PM MDT.
WOODLAND ACRES IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3813 10504 3791 10504 3788 10500 3788 10489
3790 10464
$$2 follow-up statements
000
WWUS55 KPUB 262245
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT TUE JUL 26 2005
COC101-262330-
/O.CON.KPUB.SV.W.0149.000000T0000Z-050726T2330Z/
PUEBLO CO-
444 PM MDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN PUEBLO
COUNTY UNTIL 530 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
RYE...OR ABOUT 24 MILES NORTHWEST OF WALSENBURG...AND WAS MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER RYE THROUGH 500 PM MDT.
OVER COLORADO CITY BY 500 PM MDT.
WOODLAND ACRES IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
PENNY SIZE HAIL HAS BEEN REPORTED IN 6 MILES NORTHWEST OF RYE AT 438
PM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3807 10499 3791 10504 3788 10500 3788 10489
3789 10465
$$000
WWUS55 KPUB 262255
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT TUE JUL 26 2005
COC101-262305-
/O.CAN.KPUB.SV.W.0149.000000T0000Z-050726T2330Z/
PUEBLO CO-
455 PM MDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUEBLO COUNTY HAS
BEEN CANCELED...
AT 451 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.
LAT...LON 3807 10499 3791 10504 3788 10500 3788 10489
3789 10465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE JUL 26 2005 .SHORT TERM... (TODAY AND TONIGHT) A MOIST AND SLIGHTLY UNSTABLE AIRMASS LINGERS OVER THE EASTERN PLAINS THIS AFTERNOON. CLOUD COVER HAS HELD TEMPERATURES IN THE UPPER 60S AND LOWER 70S SO FAR. EASTERLY WINDS AT LOWER LEVELS HAVE BEEN INCREASING OVER THE PAST COUPLE HOURS AS THE SURFACE HIGH PRESSURE RIDGE BUILD INTO NORTHEAST COLORADO. UP TO THIS POINT...HAVE SEEN ONE THUNDERSTORM WITH LOCALLY HEAVY RAIN DEVELOP AND MOVE OVER THE COLORADO SPRINGS AREA. AS THE EASTERLY LOW LEVEL WINDS CONTINUE THROUGH THE AFTERNOON...THE CHANCE OF SHOWERS DEVELOPING ALONG THE HIGHER TERRAIN AND MOVING EASTWARD WILL CONTINUE. SATELLITE PICTURES ALSO SHOW CUMULUS DEVELOPMENT OVER THE SAN JUANS AND SANGRE DE CRISTOS. DRYING AND STABILIZATION WILL WAIT UNTIL AFTER THE SUN SETS TO MOVE ACROSS THE FORECAST AREA. WILL BE CONTINUING THE FLASH FLOOD WATCH FOR THE MASON BURN AREA...IN CASE A THUNDERSTORM WITH HEAVY RAIN MOVES ACROSS THE BURN. WEDNESDAY...STRONG RIDGING ALOFT WILL BUILD OVER THE STATE AND BEGIN CAPPING THE CONVECTION AND BEGINNING ANOTHER HOT SPELL. HAVE HELD ON TO 20 PERCENT POPS OVER THE MOUNTAINS AND ISOLATED COVERAGE ALONG THE I-25 CORRIDOR. EASTWARD ON THE PLAINS SHOULD BE DRY AND WARM. .LONG TERM... (THURSDAY THROUGH TUESDAY) MADE FEW CHANGES TO THE FORECAST PACKAGE IN THE LATTER PERIODS. ALL MODELS AGREE ON THE UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. WITH MID LEVEL TEMPERATURES CLIMBING ENOUGH TO CAP MOST CONVECTION ON THE PLAINS. HIGH LEVEL MOISTURE WILL MOVE OVER THE REGION AT TIMES...BUT THE MOUNTAINS WOULD BE THE ONLY PLACE TO HAVE ANY CERTAINTY OF AFTERNOON SHOWER ACTIVITY. DID NOT MAKE ANY CHANGES TO THE TEMPERATURE...DEW POINT OR WIND GRIDS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT FOR COZ079(MASON GULCH BURN SCAR). && DANKERS
Hazardous weather outlook, Jul 26, 6:19 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 619 AM MDT TUE JUL 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 619 AM MDT TUE JUL 26 2005 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING TO TUESDAY EVENING FOR THE MASON GULCH BURN SCAR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. AMPLE ATMOSPHERIC MOISTURE...ALONG WITH INCREASING LOW LEVEL UPSLOPE FLOW AND EMBEDDED UPPER LEVEL DISTURBANCES...WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS LATE THIS MORNING AND AFTERNOON. THE MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. POOR SOILS CAUSED BY THE FIRE ACROSS THE MASON GULCH BURN SCAR....ALONG WITH THE POTENTIAL FOR HEAVY RAIN...HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WARNING FOR THE PORTIONS OF EASTERN CUSTER AND WESTERN PUEBLO COUNTIES ENCOMPASSING THE MASON BURN SCAR...WITH FAST RUNOFF ALONG WITH MUD AND ASH FLOWS POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON...WITH THE MAIN THREATS FROM STORMS INCLUDING CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 35 MPH AND LOCALLY HEAVY RAIN. A MORE STABLE ENVIRONMENT IS IN PLACE ACROSS THE FAR SOUTHEAST PLAINS TODAY...THOUGH A FEW ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN...WILL STILL BE POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOOK FOR ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM WEDNESDAY THROUGH MONDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:36 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 54 min |
| Jul 26, 4:24 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 26, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 45 min |
| Jul 26, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.